Alert archive / Colorado / Flash Flood Warnings in 2007
Flash Flood Warning 12, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 21, 2007, 6:18 PM MDT for Arapahoe County, Colorado. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2007, 6:18 PM MDT (00:18 UTC)
- Expired
- Jul 21, 2007, 7:45 PM MDT
- In force
- 87 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
County Arapahoe County, CO
The radar
The Denver radar (KFTG), 23 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3913 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 220022 FFWBOU COC005-220145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 618 PM MDT SAT JUL 21 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL ARAPAHOE COUNTY IN NORTHEAST COLORADO * UNTIL 745 PM MDT * AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER CENTRAL AURORA...OR ABOUT 15 MILES EAST OF DENVER. THIS STORM WAS MOVING NORTHEAST AT 5 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTRAL AURORA. AUTOMATED RAIN GAUGES INDICATE THAT 1.57 INCHES OF RAIN HAS FALLEN FROM THIS STORM IN THE LAST HOUR AT MURPHY CREEK...JUST SOUTHEAST OF BUCKLEY AIR FORCE BASE. THE STORM HAS WEAKENED A BIT BUT HEAVY RAIN REMAINS NEARLY STATIONARY ACROSS THE WARNING AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY AS THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND...DO NOT DROWN. LAT...LON 3966 10476 3963 10470 3973 10461 3974 10470 $$ ENTREKIN
1 follow-up statement
000 WGUS75 KBOU 220144 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 738 PM MDT SAT JUL 21 2007 COC005-220148- ARAPAHOE CO- 738 PM MDT SAT JUL 21 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM MDT FOR CENTRAL ARAPAHOE COUNTY... THE STORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. AN AUTOMATED RAIN GUAGE NEAR BUCKLEY AIR FORCE BASE REPORTED 1.93 INCHES OF RAIN IN 90 MINUTES. COUNTY OFFICIALS REPORTED NO FLOODING PROBLEMS. LAT...LON 3966 10476 3963 10470 3973 10461 3974 10470 $$ ENTREKIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 1:35 PM MDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jul 21, 1:35 PM MDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 135 PM MDT SAT JUL 21 2007 .SHORT TERM...IT IS LOOKING LIKE MAIN CONVECTIVE ACTIVITY TODAY WILL BE THE LINE ON THE FOOTHILLS CONVERGENCE INTO SOUTH PARK WHICH WILL BE DRIFTING WESTWARD. SEEING SOME GOOD PULSES IN THIS LINE...BUT NOTHING REALLY SUSTAINED. SO MAINLY BRIEF HEAVY RAINS. ADDITIONAL DEVELOPMENT IS POSSIBLE BEHIND THIS...BUT CAPES ARE LIMITED AS THE LOW LEVEL MOISTURE IS MIXING OUT MORE THAN THE MODELS FORECAST. SO ADDITIONAL CONVECTION WILL LIKELY ALSO BE IN THE FORM OF SHORT PULSES. EXCEPTION MIGHT BE IF SOMETHING COULD START ON THE DENVER CYCLONE CONVERGENCE LINE BUT IT HAS PROBABLY DRIED OUT TOO MUCH FOR THAT. UPPER HIGH HAS SHIFTED FAR ENOUGH NORTH TO PUT US CLEARLY INTO THE EASTERLY FLOW ALOFT...SO CLOUD DEBRIS FROM THE CONVECTION SHOULD MOVE AWAY FROM US. SINCE LOWER LEVEL SPEEDS OVER THE MOUNTAINS ARE LIGHT...THERE COULD STILL BE SOME TRAPPED LOWER CLOUDS FROM THE RAIN BUT EXPECT THIS WILL BE LESS THAN THE LAST FEW NIGHTS AND MORE LIKELY WEST OF OUR AREA. PLAINS WINDS HAVE REALLY CRANKED UP THIS AFTERNOON BUT SHOULD DIMINISH BY MIDNIGHT AS THE SURFACE GRADIENT RELAXES AND SHALLOW INVERSION FORMS. THERE WILL BE ENOUGH WIND TO KEEP TEMPERATURES UP MUCH OF THE NIGHT DESPITE THE CLEARING. ON SUNDAY EXPECT THE SAME PATTERN WITH EVER SO SLIGHT DRYING AND WARMING. THIS IS WELL COVERED ALREADY...JUST TWEAKED THE CLOUD COVER TO FOCUS IT MORE ON THE MOUNTAINS THAN THE PLAINS. .LONG TERM...CENTER OF UPPER RIDGE WL BE OVER WYOMING THROUGH TUESDAY WITH EASTERLY MID LVL FLOW ALOFT OVER THE CWFA. BULK OF SUBTROPICAL MOISTURE SOUTH AND WEST OF COLORADO. CROSS SECTIONS SHOW ENOUGH MOISTURE WITH FAIRLY HIGH SPECIFIC HUMIDITY OVER MOUNTAINS AND FOOTHILLS...ENOUGH TO KEEP THE ISOLATED POPS GOING. PLAINS WILL REMAIN CAPPED WITH SUFFICIENT MID LEVEL WARMING. LATEST NAM SHOWS WEAK FRONT MOVING ACROSS PLAINS TUESDAY AFTERNOON WITH SOME INCREASE IN LOW LEVEL MOISTURE...BUT MID LEVEL CAP SHOULD HINDER ANY STORM DEVELOPMENT. RIDGE THEN ESTABLISHES ITSELF FROM THE DESERT SOUTHWEST TO THE UPPER MIDWEST ON WEDNESDAY...PERSISTING INTO THE WEEKEND. THIS PATTERN SHOULD ALLOW FOR AN EASTERLY SHIFT IN THE SUBTROPICAL MOISTURE ACROSS CENTRAL AND WESTERN COLORADO AND MAY RESULT IN AN INCREASE IN AFTERNOON THUNDERSTORM ACTIVITY OVER THE MOUNTAINS AND PERHAPS THE FOOTHILLS. FLOW ALOFT LOOKING TOO WEAK FOR ANY FOOTHILL CONVECTION TO PROPAGATE ONTO PLAINS. BUT LOW POPS CURRENTY IN GRIDS...WILL LEAVE ALONE FOR NOW. MODELS SUGGESTING SURFACE FRONT ACROSS PLAINS FRIDAY EVENING...COULD BE A FOCUS FOR OVERNIGHT CONVECTION ACROSS FAR NORTHEAST PLAINS. INTRODUCED LOW POPS EARLIER FOR FAR NORTHEAST PLAINS SATURDAY MORNING...BASED IN EARLIER GFS SHOWING LIGHT QPF IN THAT AREA. LATEST GFS HAS SHIFTED THE QPF FURTHER SOUTH...SO NOT SURE IF THE SATURDAY MORNING PRECIP WILL PAN OUT. WILL KEEP IN GRIDS AT THIS TIME. && .AVIATION...LINE OF THUNDERSTORMS OVER THE WESTERN GATES SHOULD PROPAGATE WESTWARD THIS AFTERNOON WITH LESS ACTIVITY AFTER THAT. THERE IS A SLIGHT CHANCE OF A STORM SOUTH OR EAST OF THE AIRPORT THROUGH 02Z. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GIMMESTAD/LESZCYNSKI
Hazardous weather outlook, Jul 21, 10:57 AM MDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1057 AM MDT SAT JUL 21 2007 COZ030>051-221200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1057 AM MDT SAT JUL 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN THE MOUNTAINS AND HIGHER VALLEYS. THE STORMS WILL BE SLOW MOVING AND MAY PRODUCE UP TO AN INCH OF RAIN IN 30 MINUTES ALONG WITH SMALL HAIL IN SOME. OVER NORTHEAST COLORADO IT WILL BE DRY AS WARM MID LEVEL TEMPERATURES INHIBIT THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY...MAINLY IN THE HIGH COUNTRY. TEMPERATURES WILL BE ABOVE NORMAL ONCE AGAIN AS HIGH PRESSURE BUILDS TO OUR NORTH. A BETTER CHANCE OF PRECIPITATION MAY RETURN LATER NEXT WEEK AS SUBTROPICAL MOISTURE IS EXPECTED TO INCREASE ACROSS WESTERN COLORADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/LESZCYNSKI
Nearby
Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.